Alert archive / Colorado / High Wind Warnings in 2006

High Wind Warning 4, NWS Goodland, KS

June 15, 2006Cheyenne County, Kit Carson County, Colorado; Sherman County, Wallace County, Kansas

NWS Goodland, KS issued this high wind warning at Jun 15, 2006, 1:48 PM MDT for Cheyenne County, Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2006, 1:48 PM MDT (19:48 UTC)
Expired
Jun 15, 2006, 5:00 PM MDT
In force
3 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:39 PM MDTTSTM WND GST 614 S Burlington, COWIND GUST FROM TSTORM OUTFLOW BOUNDARY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2938 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 151948
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
148 PM MDT THU JUN 15 2006

...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-
STATE AREA THIS AFTERNOON...

.A COLD FRONT STRETCHING FROM CHEYENNE WELLS COLORADO TO STRATTON
NEBRASKA HAS STALLED ACROSS THE TRI-STATE REGION. THIS COLD FRONT
IS EXPECTED TO BEGIN LIFTING SLOWLY TO THE NORTH AS SURFACE LOW
PRESSURE DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE FRONT...
SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
APPROACHING 45 MPH.

COZ092-KSZ027-152300-
/O.NEW.KGLD.HW.W.0004.060615T1948Z-060615T2300Z/
/O.EXT.KGLD.WI.Y.0026.060615T2300Z-060616T0300Z/
CHEYENNE CO-WALLACE-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS
148 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 55 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

AFTER 9PM...SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH.  WINDS WILL GRADUALLY SUBSIDE DURING THE
EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE
AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-KSZ013-152300-
/O.NEW.KGLD.HW.W.0004.060615T1948Z-060615T2300Z/
KIT CARSON-SHERMAN-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND
148 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 55 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ003-004-014>016-028-029-041-042-160300-
/O.CON.KGLD.WI.Y.0026.000000T0000Z-060616T0300Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...OAKLEY...QUINTER...TRIBUNE...LEOTI
248 PM CDT THU JUN 15 2006 /148 PM MDT THU JUN 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 45 MPH SOUTH OF A STALLED COLD FRONT THAT IS EXPECTED TO MOVE
SLOWLY NORTHWARD THIS AFTERNOON. WINDS WILL GRADUALLY SUBSIDE
DURING THE EVENING HOURS AS THE COLD FRONT MOVES SOUTH ACROSS THE
AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

LOCKHART
2 follow-up statements
000 
WWUS73 KGLD 152128
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT THU JUN 15 2006

...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-
STATE AREA THIS AFTERNOON...

.A COLD FRONT STRETCHING FROM CHEYENNE WELLS COLORADO TO STRATTON
NEBRASKA HAS STALLED ACROSS THE TRI-STATE REGION. THIS COLD FRONT
IS EXPECTED TO BEGIN LIFTING SLOWLY TO THE NORTH AS SURFACE LOW
PRESSURE DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE FRONT...
SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
APPROACHING 45 MPH.

KSZ013-152300-
/O.CAN.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
/O.EXB.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
SHERMAN-
INCLUDING THE CITY OF...GOODLAND
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY
EVENING. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH
WILL CONTINUE THROUGH THE AFTERNOON...HOWEVER WIND GUSTS WILL
GRADUALLY BEGIN TO WEAKEN TO AROUND 45 MPH THIS EVENING.

THE WINDS WILL PRODUCE AREAS OF BLOWING DUST. VISIBILITY WILL BE
REDUCED AT TIMES...ESPECIALLY NEAR OPEN FIELDS. IF YOU ARE DRIVING
AND THE VISIBILITY SUDDENLY DROPS...SLOW DOWN OR PULL COMPLETELY
OFF THE ROAD AND WAIT FOR THE VISIBILITY TO IMPROVE.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA
CAUTION.  SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

KSZ027-152300-
/O.CAN.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
/O.EXT.KGLD.WI.Y.0026.060615T2128Z-060616T0700Z/
WALLACE-
INCLUDING THE CITY OF...SHARON SPRINGS
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MDT
FRIDAY. 


STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY
EVENING. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH
WILL CONTINUE THROUGH THE AFTERNOON...HOWEVER WIND GUSTS WILL
GRADUALLY BEGIN TO WEAKEN TO AROUND 45 MPH THIS EVENING.

THE WINDS WILL PRODUCE AREAS OF BLOWING DUST. VISIBILITY WILL BE
REDUCED AT TIMES...ESPECIALLY NEAR OPEN FIELDS. IF YOU ARE DRIVING
AND THE VISIBILITY SUDDENLY DROPS...SLOW DOWN OR PULL COMPLETELY
OFF THE ROAD AND WAIT FOR THE VISIBILITY TO IMPROVE.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA
CAUTION.  SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

COZ092-152300-
/O.EXT.KGLD.WI.Y.0026.060615T2300Z-060616T0700Z/
/O.CON.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MDT FRIDAY. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 58 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

AFTER 5 PM...SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE
EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE
AGAIN.


A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-152300-
/O.EXB.KGLD.WI.Y.0026.060615T2300Z-060616T0700Z/
/O.CON.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
KIT CARSON-
INCLUDING THE CITY OF...BURLINGTON
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT FRIDAY. A HIGH WIND
WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 58 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

AFTER 5 PM...SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE
EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE
AGAIN.


A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ002-NEZ081-152300-
/O.EXB.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
RAWLINS-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...MCCOOK
428 PM CDT THU JUN 15 2006

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT FRIDAY. 

AS A FRONTAL BOUNDARY CONTINUES TO LIFT TO THE NORTH...STRONG
SOUTHERLY WINDS WILL BEGIN TO DEVELOP ACROSS THE AREA. WINDS WILL
BECOME SOUTHERLY AT 20 TO 35 MPH WITH A FEW GUSTS TO 45 MPH. WINDS
WILL WEAKEN SOMEWHAT AFTER SUNSET...BUT AN OCCASIONAL GUST TO 45
MPH CAN BE EXPECTED THROUGHOUT THE EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ003-004-014>016-028-029-041-042-152300-
/O.EXT.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...OAKLEY...QUINTER...TRIBUNE...LEOTI
428 PM CDT THU JUN 15 2006 /328 PM MDT THU JUN 15 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MDT /2 AM CDT/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MDT /2 AM CDT/
FRIDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 45 MPH SOUTH OF A STALLED COLD FRONT THAT IS EXPECTED TO MOVE
SLOWLY NORTHWARD THIS AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY
BEGIN TO WEAKEN THROUGH THE EVENING. AN OCCASIONAL WIND GUST TO 45
MPH WILL BE POSSIBLE 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 152253
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT THU JUN 15 2006

...VERY WINDY CONDITIONS WILL CONTINUE OVER PORTIONS OF THE TRI-
STATE AREA THROUGH LATE THIS EVENING...

.A FRONT WILL MOVE SLOWLY TO THE NORTH AS SURFACE LOW PRESSURE
DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE FRONT... SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 45 MPH.

COZ091-092-160700-
/O.EXP.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
/O.CON.KGLD.WI.Y.0026.060615T2300Z-060616T0700Z/
KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS
452 PM MDT THU JUN 15 2006

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY. 

SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH WITH GUSTS TO
45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS A
FRONT MOVES SOUTH ACROSS THE AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

KSZ002>004-013>016-027>029-041-042-NEZ081-160700-
/O.CON.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...MCCOOK
552 PM CDT THU JUN 15 2006 /452 PM MDT THU JUN 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT /2 AM CDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT /2 AM CDT/
FRIDAY. 

AS A FRONTAL BOUNDARY CONTINUES TO LIFT TO THE NORTH...STRONG
SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA. WINDS WILL BECOME
SOUTHERLY AT 20 TO 35 MPH WITH A FEW GUSTS TO 45 MPH. WINDS WILL
WEAKEN SOMEWHAT AFTER SUNSET...BUT AN OCCASIONAL GUST TO 45 MPH
CAN BE EXPECTED THROUGHOUT THE EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jun 15, 2:27 AM MDT, 11 hours 21 minutes earlier.

Area forecast discussion, Jun 15, 2:27 AM MDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
227 AM MDT THU JUN 15 2006

.DISCUSSION...ACTIVE WEATHER EXPECTED ACROSS THE CENTRAL HIGH PLAINS
BEGINNING LATE THIS AFTERNOON/TONIGHT AND LASTING THROUGH EARLY
SATURDAY AS THE WESTERN TROUGH BUILDS EASTWARD INTO THE CENTRAL
PLAINS.

THE TROUGH IS EXPECTED TO CONTINUE DIGGING WITH 100+ KT JET
BEGINNING TO DIVE SOUTHEAST ACROSS THE WEST COAST EARLY THIS
MORNING. THE SHORT RANGE MODELS ARE ALL VERY SIMILAR IN TIMING WITH
LARGE SCALE ASCENT INCREASING LATE TODAY/TONIGHT WITH CONTINUED
SUPPORT THROUGH EARLY SATURDAY.

TEMPERATURES EARLY THIS MORNING REMAIN VERY WARM WITH STRONG
SOUTHERLY WINDS/MIXING. AS THE TROUGH AXIS/COLD FRONT CONTINUES TO
MOVE SLOWLY SOUTH AND EAST ADVISORY LEVEL WINDS ARE EXPECTED TO
RELAX AT LEAST THROUGH THE MORNING HOURS. THE COLD FRONT WILL
BECOME PARALLEL TO THE MID LEVEL FLOW AND STALL ACROSS EASTERN
COLORADO AND NORTHWEST KANSAS TODAY BEFORE LIFTING NORTH DURING
THE AFTERNOON WITH SURFACE CYCLOGENESIS ALONG/WEST OF THE KANSAS-
COLORADO BORDER. WINDS ARE EXPECTED TO INCREASE ACROSS THE
SOUTHEAST PORTION OF THE FORECAST AREA DURING THE AFTERNOON AS THE
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO STRONG PRESSURE FALLS.
WINDS WILL LIKELY RETURN TO ADVISORY LEVEL AFTER 18Z AND PERSIST
INTO THE EARLY EVENING HOURS. HIGH TEMPERATURES SOUTH OF THE
BOUNDARY WILL WARM INTO THE UPPER 90S/AROUND 100...WHILE UPPER
80S/AROUND 90 ARE EXPECTED NORTH OF THE BOUNDARY. LOW LEVEL
MOISTURE WILL SURGE NORTH LATE IN THE PERIOD AS THE SFC LOW
DEEPENS ALONG THE KANSAS-COLORADO BORDER WITH SCATTERED
THUNDERSTORMS DEVELOPING IN VICINITY OF BOUNDARY/SFC TROUGH AND
POSSIBLY SOUTHWARD ALONG DEVELOPING DRY-LINE.

ALTHOUGH CLOUD BASES/LCLS ARE EXPECTED TO REMAIN RATHER
HIGH...0-3KM LAPSE RATES/LOW LEVEL CAPE AND A WELL DEFINED BOUNDARY
DRAPED ACROSS THE NORTHWEST ZONES SUGGEST THE POSSIBILITY OF A FEW
NON-MESOCYCLONE TORNADOES LATE THIS AFTERNOON.

DEEP MOIST CONVECTION SHOULD BECOME MORE WIDESPREAD DURING THE
EVENING HOURS AS BOUNDARY BISECTS THE FORECAST AREA AND LLJ
INCREASES. BUMPED POPS UP TO LIKELY ACROSS KANSAS/NEBRASKA
COUNTIES.

ANOTHER ACTIVE DAY IS EXPECTED ON FRIDAY AS H5 TROUGH EJECTS ACROSS
THE FORECAST AREA. DIFFICULT TO DETERMINE WHERE SURFACE BOUNDARY
WILL END UP...THE MOST LIKELY SCENARIO IS SOUTH OF THE FORECAST
AREA. POST FRONTAL UPSLOPE FLOW/LARGE SCALE ASCENT SHOULD BE
ADEQUATE FOR AFTERNOON THUNDERSTORMS. LITTLE CHANGES EXPECTED FROM
PREVIOUS FORECAST WITH HIGHS IN THE 80S AND HIGHEST POPS ACROSS THE
EAST/SOUTHEAST.

STILL SOME TIMING DIFFERENCES ON SATURDAY WITH GFS A COMPROMISE
BETWEEN THE ECMWF/NAM...THEREFORE RELUCTANT TO REMOVE POPS ACROSS
THE SOUTHEAST AT THIS TIME.

DAYS 4 THROUGH 7...NO CHANGES.

.FIRE WX...
UPGRADED THE FIRE WEATHER WATCH ACROSS KIT CARSON/CHEYENNE COUNTIES
OF EAST CENTRAL COLORADO TO A RED FLAG WARNING. THE COLD FRONT EARLY
THIS MORNING WAS BISECTING YUMA COUNTY/WESTERN KIT CARSON COUNTY AND
CONTINUING TO SINK SLOWLY SOUTH. THIS BOUNDARY WILL STALL ACROSS EASTERN
COLORADO/WESTERN KANSAS TODAY AND BEGIN TO LIFT NORTH LATE IN THE
AFTERNOON. SOUTH OF THE BOUNDARY...SOUTH TO SOUTHWEST WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH POSSIBLE LATE THIS
AFTERNOON. TEMPERATURES WILL SOAR INTO THE 90S ALLOWING RELATIVE
HUMIDITY TO FALL BELOW 15 PERCENT LATE THIS AFTERNOON AND EARLY THIS
EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON/EVENING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 AM MDT /7 AM CDT/ EARLY THIS MORNING FOR
     KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
     KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

     WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM
     CDT/ THIS EVENING FOR KSZ003-KSZ004-KSZ014-KSZ015-KSZ016-
     KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

NE...WIND ADVISORY UNTIL 6 AM MDT /7 AM CDT/ EARLY THIS MORNING FOR
     NEZ079-NEZ080-NEZ081.

CO...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     COZ092.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     COZ253-COZ254.

&&

MCGUIRE
Hazardous weather outlook, Jun 15, 10:45 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU JUN 15 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON
NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WINDS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA
THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS
WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
SOUTH OF THE COLD FRONT THIS AFTERNOON.

AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL
ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME
CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY
AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LOCKHART

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:28 AM MDTRed Flag WarningGLDCheyenne, Kit Carson17 hr
Jun 15, 3:40 AM MDTWind AdvisoryGLDCheyenne, Kit Carson19 hr
Jun 14, 10:04 PM MDTWind AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more6 hr
Jun 15, 2:17 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas43 min
Jun 15, 3:06 PM MDTSevere Thunderstorm WarningGLDLogan39 min
Jun 15, 3:21 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins39 min
Jun 15, 3:56 PM MDTSevere Thunderstorm WarningGLDDecatur24 min
Jun 15, 4:26 PM MDTSevere Thunderstorm WarningGLDWichita49 min
Jun 15, 4:51 PM MDTSevere Thunderstorm WarningGLDLogan24 min
Jun 15, 5:07 PM MDTFlash Flood WarningGLDGreeley, Wichita3 hr
Jun 15, 5:14 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wichita61 min

Nearby

High Wind Warnings in Colorado, 2006High Wind Warnings in Kansas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.